Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 20, 2009, 3:29 PM CST for 11 counties in Texas. It took effect at Feb 21, 2009, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 21, 2009, 3:00 AM CST
- Expired
- Feb 21, 2009, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 202129 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CST FRI FEB 20 2009 TXZ024>026-030>032-036>038-043-044-210530- /O.NEW.KLUB.WI.Y.0004.090221T0900Z-090221T1500Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...JAYTON...ASPERMONT 329 PM CST FRI FEB 20 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY OVER THE ROLLING PLAINS AND EASTERN SOUTH PLAINS...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. STRONG NORTHERLY WINDS WILL FOLLOW A COLD FRONT AS IT PASSES OUT OF THE TEXAS PANHANDLE INTO THE EASTERN SOUTH PLAINS AND ROLLING PLAINS EARLY SATURDAY. NORTHERLY WINDS FROM 25 TO 35 MPH WILL GUST FROM 40 TO 50 MPH FOR A SHORT TIME FOLLOWING THE FRONT. THIS WIND MAY KICK UP PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS IN THE SOUTH PLAINS. WIND SPEEDS AND THE STRONGER GUSTS WILL GRADUALLY DROP OFF BY MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KLUB 210527 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1127 PM CST FRI FEB 20 2009 TXZ024>026-030>032-036>038-043-044-211100- /O.CON.KLUB.WI.Y.0004.090221T0900Z-090221T1500Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...JAYTON...ASPERMONT 1127 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. STRONG NORTHERLY WINDS WILL FOLLOW A COLD FRONT AS IT PASSES OVER THE EASTERN SOUTH PLAINS AND ROLLING PLAINS LATE TONIGHT AND EARLY SATURDAY. NORTHERLY WINDS SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH A FEW GUSTS POSSIBLY EXCEEDING 50 MPH ARE EXPECTED. THESE WINDS RESULT IN PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS IN THE SOUTH PLAINS. WIND SPEEDS AND THE STRONGER GUSTS WILL GRADUALLY DROP OFF BY MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 211009 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 409 AM CST SAT FEB 21 2009 TXZ024>026-030>032-036>038-043-044-211500- /O.CON.KLUB.WI.Y.0004.000000T0000Z-090221T1500Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...JAYTON...ASPERMONT 409 AM CST SAT FEB 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. STRONG NORTHERLY WINDS SUSTAINED AT SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH WILL RESULT IN THE WAKE OF A FRONTAL PASSAGE. AREAS OF LOCALIZED BLOWING DUST ESPECIALLY ACROSS OPEN FIELDS WILL OCCUR. BY LATE MORNING...WIND SPEEDS AND THE STRONGER GUSTS WILL GRADUALLY DECLINE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 211507 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 907 AM CST SAT FEB 21 2009 TXZ024>026-030>032-036>038-043-044-211615- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-090221T1500Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...JAYTON...ASPERMONT 907 AM CST SAT FEB 21 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG NORTHERLY WINDS WHICH IMPACTED THE AREA EARLY THIS MORNING HAVE SUBSIDED...THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:39 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 20, 11:39 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1139 AM CST FRI FEB 20 2009 .AVIATION... WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON DUE TO A TIGHTENING SURFACE PRESSURE GRADIENT. WINDS WILL DECREASE THIS EVENING BEFORE A COLD FRONT BEGINS TO MOVE THROUGH THE AREA FROM NORTH TO SOUTH BEGINNING AROUND 07Z. WINDS WILL INCREASE OUT OF THE NORTH AFTER THE FRONTAL PASSAGE WITH SUSTAINED SURFACE SPEEDS AROUND 25 KNOTS POSSIBLY NEAR 30 KNOTS. THERE MAY BE ENOUGH MOISTURE NEAR THE SURFACE TO GENERATE A FEW LOW CLOUDS ALONG THE COLD FRONTAL BOUNDARY AS IT MOVES THROUGH THE AREA. JDV && PREV DISCUSSION... /ISSUED 349 AM CST FRI FEB 20 2009/ SHORT TERM... SFC HIGH WILL CONTINUE TO MOVE OFF TO THE EAST...AS AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE NORTHERN ROCKIES INDUCES A SFC LEE TROUGH. THE SFC TROUGH WILL TIGHTEN AS WE APPROACH FRIDAY LATE MORNING/AFTERNOON HOURS...THUS CAUSING THE WINDS TO INCREASE TO WINDY CONDITIONS. SOUTHWEST WINDS WILL FILTER IN DRYER CONDITIONS WITH TEMPERATURES WARMING INTO THE UPPER 60S TO LOWER 70S. BY SATURDAY MORNING...A STRONG COLD FRONT WILL PROPAGATE TOWARDS THE AREA AS THE SFC LOW MOVES TO THE SOUTHEAST AND AN UPPER LEVEL RIDGE INTRUDES INTO THE REGION. WINDS BEHIND THE FRONT COULD ONCE AGAIN REACH RATHER WINDY CONDITIONS. LONG TERM... NWLY FLOW ALOFT EXPECTED THROUGH THE WEEKEND THEN FLOW BACKS TOWARD THE WEST AND EVENTUALLY WSW AS A SHORT WAVE TROUGH DEVELOPS ACROSS THE WRN CONUS. THIS SPELLS DRY WEATHER THROUGH THE PERIOD. PERIOD BEGINS WITH COOL AIR SPREADING ACROSS THE FCST AREA IN THE WAKE OF A RATHER STRONG FRONT. PROGGED THICKNESSES SUPPORT TEMPS A BIT WARMER THAN WHAT WAS SEEN YESTERDAY WHILE 850 MB TEMPS SUGGEST COOLER. TREND SEEMS TO BE UPWARD FROM WHAT WAS PREVIOUSLY EXPECTED TO BE HIGHS IN THE 40S. WILL BUMP TEMPS UP A BIT MORE WITH 40S NOW FCST ONLY FOR NWRN ZONES AND 50S ACROSS THE REMAINDER OF THE FCST AREA. WARMING TREND THEN EXPECTED WITH LOW LEVEL FROM THE S/SW AND AT TIMES FROM THE WEST INTO THURSDAY. PROGGED LOW LEVEL WARM ADVECTION AND INCREASING HEIGHTS SUGGEST HIGHS IN THE 70S TUESDAY AND WEDNESDAY AND POSSIBLY INTO THURSDAY. GFS AND ECMWF BOTH BRING A COLD FRONT INTO THE AREA LATE IN THE WEEK WITH THE ECMWF FASTER THAN THE GFS. FOR NOW WILL RUN WITH THE GFS WHICH WILL POINT TO 70S AGAIN FOR HIGHS THURSDAY. FIRE WEATHER... RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT WITH SINGLE DIGIT RH VALUES POSSIBLE ESPECIALLY ACROSS WESTERN SOUTH PLAINS. WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...FIRE WEATHER CONCERNS WILL BE HIGH. THUS HAVE DECIDED TO UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING. SOUTHWESTERN SOUTH PLAINS EXEMPT DUE TO EXPECTATION OF LOWER WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 24 48 24 62 / 0 0 0 0 0 TULIA 67 26 52 24 60 / 0 0 0 0 0 PLAINVIEW 68 27 53 26 60 / 0 0 0 0 0 LEVELLAND 71 28 53 26 62 / 0 0 0 0 0 LUBBOCK 70 30 54 27 61 / 0 0 0 0 0 DENVER CITY 71 30 54 28 61 / 0 0 0 0 0 BROWNFIELD 71 31 55 27 61 / 0 0 0 0 0 CHILDRESS 71 31 54 28 61 / 0 0 0 0 0 SPUR 72 31 55 27 62 / 0 0 0 0 0 ASPERMONT 73 37 56 26 63 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>032-036>038-042>044. && 01
Hazardous weather outlook, Feb 20, 5:07 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 507 AM CST FRI FEB 20 2009 TXZ021>044-211115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 507 AM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WARM...DRY AND BREEZY CONDITIONS WILL INCREASE THE FIRE DANGER ACROSS MUCH OF THE AREA. A RED FLAG WARNING HAS BEEN POSTED FOR THE ROLLING PLAINS...NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE FOR LATE THIS MORNING AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:18 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Crosby and 12 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.